I am 3 weeks back on Paxil after a failed attempt to switch medications to Lexapro. I have read a lot that Paxil loses its effectiveness after the first time. I (stupidly) have started, stopped & restarted Paxil on several different occasions and it always has seemed to work. I was on paxil 20mg originally then stopped cold turkey and went back on at Paxil CR 12.5. Upped dose over time to Paxil CR 25mg. Recently that didn't work so I tried switching to Lexapro to try out a different drug (which didn't work) so I am back to paxil. Started Paxil CR 12.5 3 weeks ago and have increased each week by 12.5 to where I am currently at now on Paxil CR 37.5. Should the dose increase work? Has anybody had success with this? My psych stated that I have to be on the medication for a month or more to start feeling the full effects. If I just started 37.5 last week, does that mean I should expect to see something in 4 to 5 more weeks? Just looking for some answers. I'm frustrated and with the medicine change I felt like it just set myself back. Been feeling bad for almost 3 months now.
I had been taking Paxil for over 10 years. Worked beautiful for anxiety attacks. I asked to switch to Cymbalta due to arthritis pain. Thought it would work for both anxiety and pain. It worked for pain but not anxiety. Switched back to paxil and all the pain came back. Now I wonder if I can take cymbalta and paxil but have not asked dr. yet. Does anyone know?
I was on and off Paxil for several years. After about 6 years it quit working. This can happen with these meds. In my opinion, I would give it a little more time. If you don't feel better in the next few weeks it may be time to think about another med. You did'nt do well on Lexapro?
I've heard the same about Paxil -- it doesn't work as well or at all if you try to go back on it, and you often have to take a higher dose to get the same effect. Another problem with Paxil is that it's stronger than the other ssris -- probably too strong, but that's another issue. That makes it hard to switch to another ssri and expect good results, which may be why Lexapro didn't work. I had a terrible withdrawal from Paxil, and a shrink who didn't know to put me back on it, so after a year I was put on Lexapro and then Celexa. Neither worked. But again, everyone's different in how they respond, so hopefully it will work out for you.
No, you shouldn't take both, as you'd be combining two serotonin targeting drugs. The problem with Cymbalta for anxiety is it also targets norepinephrine, basically adrenalin, so it's a stimulating drug. It's also liver toxic for many, so it's probably not a good long term solution to your arthritis pain anyway and it can be very hard to stop taking, as can Paxil. There are other meds you can combine with Cymbalta, perhaps talk your psychiatrist about them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.